Alert archive / North Carolina / Gale Warnings in 2014
Gale Warning 8, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Feb 12, 2014, 4:42 AM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2014, 4:42 AM EST (09:42 UTC)
- Expired
- Feb 13, 2014, 12:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
326 WHUS72 KMHX 120942 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 442 AM EST WED FEB 12 2014 ...STRONG WINDS AND DANGEROUS SEAS ARE EXPECTED THROUGH LATE WEEK... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ALONG A FRONT STALLED OFF OF THE NORTH CAROLINA COAST TONIGHT AND THURSDAY. STRONG NORTHEAST WINDS AROUND 20 TO 30 KNOTS WILL CONTINUE INTO LATE TONIGHT...WITH FREQUENT GUSTS UP TO 40 KNOTS DEVELOPING ACROSS THE CENTRAL AND SOUTHERN WATERS TODAY. WINDS BRIEFLY DIMINISH THURSDAY AS THE LOW TRANSITS THE AREA...THEN SHIFTS TO NORTHWEST TO WEST INCREASES TO 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS LATE THURSDAY BEHIND THE DEPARTING LOW PRESSURE SYSTEM. SEAS AROUND 5 TO 8 FEET BUILD TO 8 TO 12 FEET TONIGHT THROUGH THURSDAY...THEN GRADUALLY DIMINISH LATE THURSDAY NIGHT AND FRIDAY. AMZ152-154-122145- /O.UPG.KMHX.SC.Y.0015.000000T0000Z-140215T1700Z/ /O.NEW.KMHX.GL.W.0008.140212T1900Z-140213T0500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 442 AM EST WED FEB 12 2014 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHEAST TO EAST 20 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS THROUGH LATE TONIGHT. WINDS SHIFT TO NORTHWEST AND INCREASE BACK TO 20 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS LATE THURSDAY AND THURSDAY NIGHT. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-122145- /O.UPG.KMHX.SC.Y.0017.000000T0000Z-140215T1700Z/ /O.NEW.KMHX.GL.W.0008.140212T0942Z-140213T0500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 442 AM EST WED FEB 12 2014 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHEAST TO EAST 20 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS THROUGH LATE TONIGHT. WINDS SHIFT TO NORTHWEST AND INCREASE BACK TO 20 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS LATE THURSDAY AND THURSDAY NIGHT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ158-122145- /O.UPG.KMHX.SC.Y.0017.000000T0000Z-140215T0000Z/ /O.NEW.KMHX.GL.W.0008.140212T0942Z-140213T0500Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 442 AM EST WED FEB 12 2014 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHEAST TO EAST 20 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS THROUGH LATE TONIGHT. WINDS SHIFT TO NORTHWEST AND INCREASE BACK TO 20 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS LATE THURSDAY AND THURSDAY NIGHT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ150-122145- /O.CON.KMHX.SC.Y.0017.000000T0000Z-140215T0000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 442 AM EST WED FEB 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WINDS...NORTHEAST 20 TO 30 KNOTS. OCCASIONAL GUSTS TO AROUND 35 KNOTS TONIGHT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-122145- /O.CON.KMHX.SC.Y.0017.000000T0000Z-140213T1000Z/ PAMLICO SOUND- 442 AM EST WED FEB 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... * WINDS...NORTHEAST 20 TO 30 KNOTS WITH OCCASIONAL GUSTS UP TO 35 KNOTS. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-122145- /O.CON.KMHX.SC.Y.0017.000000T0000Z-140213T1000Z/ ALBEMARLE SOUND- 442 AM EST WED FEB 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
622 WHUS72 KMHX 122215 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 515 PM EST WED FEB 12 2014 ...STRONG WINDS AND DANGEROUS SEAS ARE EXPECTED THROUGH LATE WEEK... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ALONG A FRONT STALLED OFF OF THE NORTH CAROLINA COAST TONIGHT AND THURSDAY. STRONG NORTHEAST WINDS AROUND 20 TO 30 KNOTS WILL CONTINUE INTO LATE TONIGHT...WITH FREQUENT GUSTS UP TO 40 KNOTS ACROSS THE CENTRAL AND SOUTHERN WATERS. WINDS BRIEFLY DIMINISH THURSDAY AS THE LOW TRANSITS THE AREA...THEN SHIFTS TO NORTHWEST TO WEST INCREASES TO 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS LATE THURSDAY BEHIND THE DEPARTING LOW PRESSURE SYSTEM. SEAS AROUND 5 TO 8 FEET BUILD TO 8 TO 12 FEET TONIGHT THROUGH THURSDAY...THEN GRADUALLY DIMINISH LATE THURSDAY NIGHT AND FRIDAY. AMZ156-158-130500- /O.CON.KMHX.GL.W.0008.000000T0000Z-140213T0500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 515 PM EST WED FEB 12 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTHEAST TO EAST 20 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS TONIGHT. WINDS SHIFT TO NORTHWEST AND INCREASE BACK TO 20 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS LATE THURSDAY AND THURSDAY NIGHT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ152-154-130500- /O.CON.KMHX.GL.W.0008.000000T0000Z-140213T0500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 515 PM EST WED FEB 12 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTHEAST TO EAST 20 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS TONIGHT. WINDS SHIFT TO NORTHWEST AND INCREASE BACK TO 20 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS LATE THURSDAY AND THURSDAY NIGHT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ150-131015- /O.CON.KMHX.SC.Y.0017.000000T0000Z-140215T0000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 515 PM EST WED FEB 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WINDS...NORTHEAST 20 TO 30 KNOTS. OCCASIONAL GUSTS TO AROUND 35 KNOTS TONIGHT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-131000- /O.CON.KMHX.SC.Y.0017.000000T0000Z-140213T1000Z/ PAMLICO SOUND- 515 PM EST WED FEB 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... * WINDS...NORTHEAST 20 TO 30 KNOTS WITH OCCASIONAL GUSTS UP TO 35 KNOTS. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-131000- /O.CON.KMHX.SC.Y.0017.000000T0000Z-140213T1000Z/ ALBEMARLE SOUND- 515 PM EST WED FEB 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Feb 11, 10:13 PM EST, 6 hours 29 minutes earlier.
Area forecast discussion, Feb 11, 10:13 PM EST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1013 PM EST TUE FEB 11 2014
.SYNOPSIS...
WEAK LOW PRESSURE WILL MOVE NORTHEAST ALONG A STALLED FRONT WELL TO
THE SOUTHEAST THIS EVENING. A STRONGER LOW PRESSURE SYSTEM WILL
DEVELOP ALONG THE FRONT SOUTH OF THE AREA WEDNESDAY...THEN LIFT
NORTHEAST THROUGH THE REGION WEDNESDAY NIGHT AND THURSDAY. ANOTHER
FRONT WILL AFFECT THE AREA FRIDAY NIGHT. HIGH PRESSURE WILL BUILD IN
FROM THE SOUTHWEST THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
STEADIER PRECIP HAS NOW ENDED OVER EASTERN NC WITH A FEW LINGERING
AREAS OF LIGHT SNOW SLEET AND FREEZING RAIN OVER COASTAL AREAS.
MOST OF THE REMAINING OVERNIGHT HOURS WILL REMAIN PRECIP FREE
ALTHO THE NEXT BATCH OF STEADY PRECIP (WHICH WILL AGAIN INCLUDE
MIXED PTYPES) AHEAD OF LOW PRES MOVING UP THE SE COAST MAY ARRIVE
OVER FAR SOUTHERN AREAS AROUND SUNRISE.
SKIES WILL GENERALLY REMAIN CLOUDY OVERNIGHT WITH MID/HIGH LEVEL
CLOUDS INCREASING FROM THE SW LATER TONIGHT AS LOW CLOUDS CONTINUE
TO BREAK UP OVER EASTERN AREAS LATE THIS EVE. LOWERED OVERNIGHT
LOWS A FEWS DEGREES, ESPECIALLY IN AREAS THAT HAVE THE DEEPER
SNOWPACK.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
AS OF 300 PM TUESDAY...LEANED TO A GFS/ECMWF BLEND AS NAM APPEARS
TOO FAST WITH SFC LOW DEVELOPMENT UP COAST WED EVENING. MODEL TRENDS
ARE FOR SLIGHTLY SLOWER PCPN DEVELOPMENT WED MORNING AND ADJUSTED
FCST TOWARD THIS. ALL MODELS CONTINUE TO INDICATE WARMING DURING THE
DAY AND GENERALLY CONTINUED PREVIOUS FCST PTYPE INDICATIONS WITH
TRANSITION FROM SNOW/SLEET/FREEZING RAIN TO ALL RAIN FROM SE TO NW
BY LATE AFTN...BUT WITH SOME LINGERING FREEZING RAIN/SLEET PSBL FOR
WRN PORTIONS OF COASTAL PLAINS INTO EARLY EVENING. ADDITIONAL
SNOWFALL ACCUMULATIONS WILL INDICATE LESS THAN AN INCH ALL
AREAS...BUT ADDITIONAL ICING FROM FREEZING RAIN UP TO A TENTH OF AN
INCH LIKELY FOR AREAS ALONG AND SW OF HWY 70. WILL LET OVERNIGHT
SHIFT MONITOR TRENDS FOR POSSIBLE EXTENSION OF WINTER STORM WARNING
BEYOND CURRENT 11 AM ENDING TIME. WENT BELOW GDNC FOR MAX TEMPS BUT
DO INDICATE HIGHS INTO MID 30S FOR COASTAL PLAINS AND MID TO UPR 40S
COAST.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 330 PM TUE...LOW PRESSURE WILL QUICKLY LIFT NE ALONG THE
SOUTHEAST COAST AND ACROSS EASTERN NC WED NIGHT INTO THURS
MORNING. STRONG UPPER TROUGH WILL DIG SOUTH THROUGH THE DEEP SOUTH
WED NIGHT AND TRANSIT THROUGH EASTERN NC BY MIDDAY THURSDAY. THERE
REMAINS SOME MINOR SPREAD IN THE GUIDANCE WITH THE EXACT TRACK AND
SPEED OF THE LOW WHICH ADDS TO THE UNCERTAINTY OF THE P-TYPE
TRANSITION. FORECAST SOUNDINGS INDICATE MOSTLY RAIN ACROSS THE
REGION WITH SOME FREEZING RAIN MIXED IN FOR THE FAR WESTERN
COASTAL PLAIN COUNTIES THROUGH WED EVENING...THEN RAIN THEREAFTER.
HEAVY RAIN IS LIKELY WITH STRENGTHENING UPPER LEVEL DIFFLUENCE
AHEAD OF THE UPPER TROUGH AND COULD SEE WIDESPREAD 0.50-1 INCHES AND
LOCALLY UP TO 1.50 INCHES ACROSS EASTERN PORTIONS OF THE CWA WITH
THE HEAVIEST RAIN EXPECTED THROUGH THE EVENING HOURS. PRECIP WILL
DIMINISH FROM SW TO NE AFTER MIDNIGHT AS THE LOW LIFTS ACROSS THE
AREA AND DRYING COMMENCES. LOWER LEVELS REMAIN MOIST HOWEVER WITH
LIGHT RAIN AND DRIZZLE CONTINUING THROUGH THE REST OF THE WED NIGHT
AND THURS. THE WRAP AROUND DEFORMATION BAND IS PROGGED TO SLIDE
ACROSS THE REGION THURS AFTERNOON WITH DEEPEST MOISTURE ACROSS
NORTHERN AREAS BRINGING ADDITIONAL RAIN. SOME DIFFERENCES WITH
MOISTURE IN THE SNOW GROWTH REGION AND WITH LOWER LEVELS ABOVE
FREEZING WILL STICK WITH CHANCE RAIN. CANNOT RULE OUT A BRIEF
TRANSITION BACK TO SNOW AS STRONG CAA MAY ALLOWS THERMAL PROFILES
TO FALL BACK BELOW FREEZING THROUGHOUT THE COLUMN EXCEPT FOR THE
LOWEST LAYER.
THE UPPER TROUGH AND SURFACE CYCLONE WILL LIFT WELL NE OF THE AREA
THURS EVENING WITH WEAK SURFACE RIDGING BUILDING NORTH INTO THE
AREA FROM THE GULF COAST STATES AND BRIEF ZONAL FLOW ALOFT. FRIDAY
WILL BE DRY WITH TEMPS WARMING INTO THE MID 50S. A STRONG
SHORTWAVE TROUGH WILL DIG SOUTHEAST TOWARDS THE CAROLINAS FRI
WHILE A SURFACE LOW OVER SOUTHERN NEW ENGLAND DRAGS A COLD FRONT
THROUGH EASTERN NC. SOME TIMING DIFFERENCES EXIST WITH THE COLD
FRONT APPROACHING FROM THE NW FRI NIGHT. MAINTAINED SLIGHT CHANCE
POPS FRI NIGHT. THE PATTERN REMAINS ACTIVE SAT NIGHT INTO SUN WITH
ANOTHER SHORTWAVE MOVING IN FROM THE NW SAT NIGHT. HEDGED CLOSER
THE TO 12Z ECMWF WHICH MOVES A WEAK SURFACE LOW/CLIPPER THROUGH
EASTERN NC SUNDAY WITH ONLY SLIGHT CHANCE POPS FOR THE NE PORTIONS
OF THE CWA. ONCE THE UPPER SHORTWAVE MOVES OFF THE COAST LATE SUN
WEAK UPPER RIDGING WILL COMMENCE WITH SURFACE RIDGE NOSING SOUTH
OVER THE REGION PLACING EASTERN NC IN THE WEDGE SCENARIO ON MON.
TEMPS IN THE LONG TERM WILL BE NEAR CLIMO WITH HIGHS IN THE MID
50S AND LOW/MID 30S.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY/...
LOW CLOUDS HAVE BROKEN UP OVER MOST TAF LOCATIONS AS THE PRECIP
ENDS. EXPECT CLOUDY SKIES WITH MAINLY VFR CIGS OVERNIGHT. MAY SEE
SUB-VFR CIGS DEVELOP TOWARD SUNRISE AS THE NEXT BATCH OF HEAVIER
PRECIP APPROACHES FROM THE SW. EXPECT MAINLY MVFR CONDITIONS AFTER
SUNRISE THEN IFR AS HEAVIER RAIN DEVELOPS TOMORROW AFTN. WINDS
WILL BE GUSTY FROM THE NORTH THROUGH THE TAF PERIOD.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/
AS OF 230 PM TUES...RAIN MAY IMPACT AREA TAFS WED NIGHT INTO EARLY
THURS PRODUCING SUB-VFR CEILINGS BUT CONFIDENCE IS LOW AT THIS
TIME. MAINLY VFR THURS AND FRI. SUB-VFR CEILINGS WILL BE POSSIBLE
FRI NIGHT AS A WEAK FRONT DROPS THROUGH WITH RAIN. VFR EXPECTED
AGAIN SAT THEN MVFR POSSIBLE SUN AS A CLIPPER MOVES THROUGH THE
REGION FROM NORTHWEST TO SOUTHEAST.
&&
.MARINE...
SHORT TERM /THROUGH WEDNESDAY/...
AN AREA OF LOW PRESSURE WILL DEVELOP ACROSS THE NORTHERN GULF OF
MEXICO TONIGHT THEN TRANSITIONS OFF THE SE COAST LATE WED AND LIFT
NE ACROSS THE WATERS WED NIGHT INTO THURS. THERE REMAINS SOME
UNCERTAINTY WITH THE EXACT TRACK OF THE LOW...EITHER JUST INLAND
OR JUST OFF THE COAST OF EASTERN NC. STRONG SCA CONDITIONS
EXPECTED IN NE/E FLOW AHEAD OF THE LOW AND COULD SEE LOW END
GALES...MAINLY IN GUSTS...ACROSS PORTIONS OF THE WATERS WED
EVENING. SEAS AROUND 5-8 FT MOST OF WED. NO CHANGE TO CURRENT SCA
HEADLINES AT THE MOMENT. LOCAL SWAN/NWPS IN CLOSE AGREEMENT WITH
LATEST WAVEWATCH GUIDANCE.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/
AS OF 330 PM TUES...THE STRONG SURFACE LOW PRESSURE WILL LIFT
WELL NE OF THE NC COASTAL WATERS WED NIGHT INTO THURS. WINDS SHIFT
W/NW EARLY THURS DIMINISH TO 10-20 KT BRIEFLY THURS MORNING...BUT
INCREASE BACK TO SCA IN NW FLOW AS THE GRADIENT INCREASE BEHIND
THE DEPARTING LOW. SEAS BUILD TO 6-11 FT WED NIGHT AND CONTINUE
AROUND 5-9 FT THURS. SURFACE HIGH PRESSURE SHIFTS EAST WELL SOUTH
OF THE REGION FRI ALLOWING WINDS TO SHIFT SW AND SEAS TO DIMINISH
MOSTLY 3-5 KT. WINDS AND SEAS WILL INCREASE FRI NIGHT AHEAD OF A
COLD FRONT APPROACHING FROM THE NW. THE FRONT WILL CROSS THE
WATERS EARLY SAT MORNING WITH WINDS SHIFTING NW 15-25 KT AND SEAS
5-8 FT. WINDS AND SEAS SUBSIDE BELOW SCA LEVELS SAT NIGHT INTO
SUN. A CLIPPER SYSTEM WILL CROSS THE WATERS SUN WITH WINDS BECOME
W 10-20 KT AND SEAS 3-5 FT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER STORM WARNING UNTIL 11 AM EST WEDNESDAY FOR NCZ029-
044>047-079>081-090>095-098-103-104.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR AMZ130-135.
SMALL CRAFT ADVISORY UNTIL 7 PM EST FRIDAY FOR AMZ150-158.
SMALL CRAFT ADVISORY UNTIL NOON EST SATURDAY FOR AMZ152-154-
156.
&&
SYNOPSIS...JBM
NEAR TERM...BTC
SHORT TERM...JBM/DAG
LONG TERM...DAG
AVIATION...BTC/DAG
MARINE...DAGHazardous weather outlook, Feb 11, 3:19 PM EST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 319 PM EST TUE FEB 11 2014 NCZ047-079>081-090>095-098-103-122030- MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR-JONES- CRAVEN-PAMLICO-CARTERET-ONSLOW-OUTER BANKS DARE- 319 PM EST TUE FEB 11 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. A COMPLEX WINTER STORM WILL BRING PERIODS OF ACCUMULATING WINTRY PRECIPITATION OVER EASTERN NORTH CAROLINA BEGINNING TODAY AND CONTINUING INTO EARLY WEDNESDAY. ACCUMULATIONS OF SNOW...SLEET AND FREEZING RAIN ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>046-104-122030- MARTIN-PITT-WASHINGTON-TYRRELL-OUTER BANKS HYDE- 319 PM EST TUE FEB 11 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. A COMPLEX WINTER STORM WILL BRING PERIODS OF WINTRY PRECIPITATION OVER EASTERN NORTH CAROLINA BEGINNING TODAY AND CONTINUING INTO WEDNESDAY. ACCUMULATIONS OF SNOW...SLEET AND FREEZING RAIN ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 11, 11:39 PM EST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1139 PM EST TUE FEB 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM SNOW 1 SSE WHORTONSVILLE 35.10N 76.62W
02/11/2014 M9.0 INCH PAMLICO NC TRAINED SPOTTER
&&
EVENT NUMBER MHX1400235
MELENDEZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:43 AM EST | Winter Weather Advisory | MHX | Dare, Hyde | 7 hr |
| Feb 12, 3:59 AM EST | Flood Watch | MHX | Beaufort, Dare, Hyde, Jones, Pamlico, Tyrrell and 1 more | 24 hr |
Nearby
Gale Warnings in North Carolina, 2014Every gale warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.